im taking suboxone,ive had problems with sleeping for years....

1 answer | Last updated: Oct 16, 2016
Bobby3 asked...

I'm taking suboxone. I've had problems with sleeping for years. I think that has to do with my depression I have. I'm going to ask my doctor to put me on Seroquel to see if it will help me sleep and help with my depression. What do you think?

Expert Answers

Steven Y. Park, M.D., is a board-certified otolaryngologist specializing in diagnosing and treating sleep-breathing problems such as obstructive sleep apnea, snoring, and upper airway resistance syndrome. Park is a blogger ( and author of the book Sleep, Interrupted: A Physician Reveals the #1 Reason Why So Many of Us Are Sick and Tired.

Your question is difficult to answer without knowing much more about your full medical history, but sleep problems in people with depression are very common. Ultimately, it's the chicken or the egg issue: Which comes first? Some people have to try different antidepressant medications to find one that works best, as everyone responds differently. Sometimes, even though a medication may help you sleep better, it may also aggravate other problems like obstructive sleep apnea. Anything that relaxes your nervous system can aggravate sleep-breathing problems due to their muscle relaxing properties. This is an issue that you should discuss with your doctor. If sleep is a major problem for you, consider seeing a sleep specialist.